MAUDE Adverse Event Report: MEDTRONIC, INC. AUTO CONNECTION BOX; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC, INC. AUTO CONNECTION BOX; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 2037A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that there is a problem with the system.The console was rebooted multiple times, but the issue persisted.The auto connection box was replaced and the system notice resolved.A system notice was received indicating that the safety system detected blood in the catheter handle, the injection was stopped and the vacuum disabled.The auto connection box was switched back to the first auto connection box and the system notice resolved, but ablations could not be performed.The case was aborted.The patient was under general anesthesia.Test ablations were performed and a system notice was received indicating that the balloon inflation pressure was not reached in time.It was also reported that a system notice was received with the first auto connection box, indicating that the safety system detected blood in the catheter handle, the injection was stopped and the vacuum disabled.Data files could not be opened for review. no further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
This report is being submitted as part of a retrospective review and remediation for capa 564121 per (b)(4).Continuation of d10: product id: 2037a product type: auto connection box; product id: 106e2 product type: console.Product event summary: the 2037a auto connection box with serial number (b)(6) was returned and analyzed.The returned product identifier (id) corresponds to the product identified in the complaint record.External visual inspection of the auto connection box was performed and no external anomalies were identified.During functional testing of auto connection box with a test catheter on the console, system notices #50006 (the safety system detected blood in the catheter handle, the injection was stopped and the vacuum disabled), #50005 (the safety system detected fluid in the catheter and stopped the injection), and #12213 (the system did not recognize the catheter) were triggered.The auto connection box passed the electrical continuity test.A pin-to-pin impedance measurement did not show any fluctuation.Dissection testing of the returned device was performed, no anomalies were identified on the electrical cable segment.Visual inspection of the auto connection box was performed during the dissection testing and a defective printed circuit board (pcb) was identified.The product issues reported (system notices 11200, 50006, and 50014) are not likely to cause or contribute to death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgement of the physician.In conclusion, the auto connection box failed the returned product analysis due to a defective pcb and the three system notices (50006, 50006, and 12213) received during testing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product event summary: the data files were received and analyzed.One file was received and recorded on the reported date of the event.The file showed two applications were performed using a non-returned balloon catheter.The file also showed system notice 50014 "the balloon is not sufficiently inflated" during inflation on the second application.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AUTO CONNECTION BOX
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18602555
Report Number2182208-2024-00310
Device Sequence Number9016863
Product Code LPB
UDI-Device Identifier00643169496095
UDI-Public00643169496095
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2037A
Device Catalogue Number2037A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown